Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 23, NWS Pueblo, CO

June 5, 2014Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2014, 4:18 PM MDT for Las Animas County, Colorado. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 4:18 PM MDT (22:18 UTC)
Expired
Jun 5, 2014, 5:00 PM MDT
In force
42 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 4:28 PM MDTHAIL 1Trinidad, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:43 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4878 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WUUS55 KPUB 052218
SVRPUB
COC071-052300-
/O.NEW.KPUB.SV.W.0023.140605T2218Z-140605T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 500 PM MDT

* AT 417 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TRINIDAD...
  MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TRINIDAD...STARKVILLE...MODEL AND HOEHNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3706 10454 3722 10465 3740 10423 3714 10406
TIME...MOT...LOC 2217Z 254DEG 32KT 3718 10451 

HAIL...1.00IN
WIND...60MPH

$$

MW
2 follow-up statements
662 
WWUS55 KPUB 052235
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
435 PM MDT THU JUN 5 2014

COC071-052300-
/O.CON.KPUB.SV.W.0023.000000T0000Z-140605T2300Z/
LAS ANIMAS CO-
435 PM MDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

AT 434 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOEHNE...OR 7
MILES NORTHEAST OF TRINIDAD...MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOEHNE AND MODEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3709 10443 3727 10447 3740 10423 3714 10406
TIME...MOT...LOC 2234Z 246DEG 21KT 3722 10438 

HAIL...1.00IN
WIND...60MPH

$$

MW
718 
WWUS55 KPUB 052248
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT THU JUN 5 2014

COC071-052300-
/O.CON.KPUB.SV.W.0023.000000T0000Z-140605T2300Z/
LAS ANIMAS CO-
448 PM MDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

AT 447 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST 
OF HOEHNE...OR 11 MILES EAST OF TRINIDAD...MOVING EAST NORTHEAST AT 
30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MODEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3710 10437 3727 10437 3736 10421 3714 10406
TIME...MOT...LOC 2247Z 257DEG 23KT 3716 10429 

HAIL...1.00IN
WIND...60MPH

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:28 PM MDT, 50 minutes earlier.

Area forecast discussion, Jun 5, 3:28 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT THU JUN 5 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 328 PM MDT THU JUN 5 2014

...SEVERE WEATHER EPISODE EXPECTED LATE THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF THE SOUTHEAST PLAINS TODAY AND AGAIN ON FRIDAY...

EMBEDDED DISTURBANCE IN WESTERLY FLOW ALOFT WILL CONTINUE TO MOVE
ACROSS THE AREA THIS AFTERNOON.  SFC WINDS ACROSS THE PLAINS REMAIN
OUT OF THE EAST WITH SFC DEW POINTS GENERALLY IN THE UPPER 30S AND
40S ALONG THE I-25 CORRIDOR TO 50S FARTHER EAST.  SPC MESO ANALYSIS
SHOWING MIXED LAYER CAPES OF AROUND 500 TO 2000 J/KG ACROSS THE
SOUTHEAST PLAINS...WITH HIGHER VALUES EAST OF THE I-25 COUNTIES.
THUNDERSTORMS ARE STARTING TO FIRE ACROSS THE MOUNTAINS LATE THIS
AFTERNOON...AND AS THEY MOVE EASTWARD INTO MORE FAVORABLE
INSTABILITY...THEY ARE EXPECTED TO INTENSIFY AND BECOME SEVERE.
LARGE HAIL UP TO 2 INCHES IN DIAMETER...AND WIND GUSTS OVER 60 MPH
WILL BE THE PRIMARY THREATS.  LCLS SEEM A LITTLE HIGH...BUT AS
EVENING APPROACHES ENHANCED EASTERLY LOW LEVEL WINDS MAY BE
SUFFICIENT FOR AN ISOLATED TORNADO...PARTICULARLY ACROSS THE PLAINS
TO THE EAST OF LA JUNTA.  SPC SSEO SHOWS SOME ENHANCED UPDRAFT
HELICITIES WITH THUNDERSTORMS ACROSS THESE AREAS LATER THIS EVENING.
AREAS OF GREATEST RISK FOR THUNDERSTORMS EARLY ON BASED ON LATEST
SHORT RANGE HIGH RES MODELS WILL BE THE TWO DIVIDES (PALMER AND
RATON). THEN RAP13...NAM12...AND GFS SUGGEST AN MCS WILL FORM ACROSS
THE SOUTHEAST PLAINS OVERNIGHT...AND SEEM TO BE TRENDING DEVELOPMENT
TOWARDS THE SOUTHEAST CORNER OF THE STATE AFTER 06Z JUST NORTH OF
THE FRONT. HAVE KEPT SOME SCT POPS OUT THAT WAY OVERNIGHT.  EASTERLY
UPSLOPE FLOW COMBINED WITH ANY WESTWARD PROPAGATING OUTFLOW FROM THE
MCS WILL HELP REINFORCE HIGHER DEW POINTS BACK WESTWARD INTO THE
SOUTHEAST MOUNTAINS.  THIS WILL SET THE STAGE FOR ANOTHER ROUND OF
SEVERE WEATHER FOR FRIDAY.

WEAK EMBEDDED DISTURBANCE BACK ACROSS CA WILL BE PROPAGATING THROUGH
WESTERLY FLOW ALOFT FOR FRIDAY AND THIS IN COMBINATION WITH
AFTERNOON HEATING SHOULD TRIGGER ANOTHER ROUND OF SCATTERED SHOWERS
AND THUNDERSTORMS.  WITH DEEP LAYER SHEARS RUNNING AROUND 40-50
KTS...ROTATING SUPERCELLS WILL ONCE AGAIN BE LIKELY.  CAPE VALUES
SHOULD ALSO BE A BIT HIGHER...PROBABLY AROUND 1000-2500 J/KG ACROSS
ALL OF THE SOUTHEAST PLAINS...THUS EXPECT THE SOUTHEAST MOUNTAINS
AND I-25 CORRIDOR TO BE MORE ACTIVE AS WELL.  THIS RAISES CONCERNS
FOR FLASH FLOODING ON THE BURN SCARS OF THE SOUTHEAST MOUNTAINS
TOMORROW AFTERNOON.  STORM MOTIONS SHOULD BE PRETTY QUICK
MOVING...BUT INTENSE RAINFALL RATES MAY STILL CAUSE QUICK RUNOFF
PROBLEMS.  LATER SHIFTS MAY NEED TO CONSIDER A FLASH FLOOD WATCH FOR
THE WALDO AND BLACK FOREST BURN SCARS...BUT WILL WAIT FOR DETAILS TO
GET RESOLVED BETTER IN HIGH RES MODELS IN THE 00Z AND 06Z RUNS.

THE SOUTHWEST AND CENTRAL MOUNTAINS WILL REMAIN DRIER AND LESS
ACTIVE AS MOST OF THE MOISTURE REMAINS PINNED UP ACROSS THE
SOUTHEAST MOUNTAINS AND PLAINS.  NAM DOES HINT AT SOME MARGINAL
INCREASE IN MOISTURE ACROSS THE UPPER ARKANSAS RIVER VALLEY...AND
PORTIONS OF THE LA GARITAS AND SAN LUIS VALLEY AS WELL.  BUT THESE
THUNDERSTORMS WILL BE MORE HIGH BASED AND MORE ISOLATED IN NATURE.
GUSTY WINDS UP TO 40 MPH AND LIGHTNING WILL BE THE PRIMARY STORM
THREATS. -KT

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 328 PM MDT THU JUN 5 2014

...COOL AND UNSETTLED PATTERN TO CONTINUE THROUGH THE WEEKEND...

FRIDAY NIGHT THROUGH SUNDAY NIGHT...SOME SUBTLE DIFFERENCES IN NAM
AND GLOBAL MODELS...THOUGH ALL MODELS KEEPS A COOL AND UNSETTLED
WEATHER PATTERN ACROSS THE AREA THROUGH THE WEEKEND. LATEST GFS AND
ECMWF KEEP MODERATE WESTERLY FLOW ALOFT WITH EMBEDDED SHORT WAVES
TRANSLATING ACROSS THE AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT.
FLOW BECOMES MORE NORTHWEST SUNDAY AND SUNDAY NIGHT AS BROAD TROUGH
MOVES ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS WITH UPPER RIDGING
BUILDING ACROSS THE WEST COAST AND INTO THE GREAT BASIN. LATEST NAM
A TAD DRIER FOR FRIDAY NIGHT...AND HAVE STAYED CLOSER TO GLOBAL
MODELS WHICH INDICATE AN MCS TRANSLATING ACROSS THE FAR SE PLAINS
FRIDAY NIGHT WITH CONVECTIVE OUTFLOWS PUSHING RICH LOW LEVEL MOISTURE
BACK ACROSS THE EASTERN MTS. STRATUS ACROSS THE EASTERN PLAINS
GIVES WAY TO PARTIAL CLEARING THROUGH THE LATE MORNING AND EARLY
AFTERNOON. STORMS TO DEVELOP ACROSS THE HIGHER TERRAIN THROUGH THE
LATE AFTERNOON AND SPREAD ACROSS THE MORE MOIST AND UNSTABLE
ENVIRONMENT ACROSS THE EASTERN PLAINS THROUGH THE EVENING AND
OVERNIGHT HOURS. A SIMILAR PATTERN IS EXPECTED FOR SATURDAY NIGHT
THROUGH SUNDAY NIGHT.

MODELS CONTINUE TO INDICATE AMPLE LOW LEVEL MOISTURE IN PLACE
WITH CAPES ACROSS EASTERN COLORADO BETWEEN 1000-2000 J/KG THROUGH
THE PERIOD...THOUGH DO INDICATE A SLIGHT DECREASE IN SHEAR ACROSS
THE AREA SATURDAY WITH SHEARS INCREASING TO 40-50KTS ACROSS THE
AREA AGAIN ON SUNDAY. AT ANY RATE...SHOULD STILL BE ENOUGH SHEAR
AND INSTABILITY FOR AFTERNOON AND EVENING SEVERE WEATHER...WITH
LARGE HAIL AND STRONG WINDS BEING THE MAIN THREATS. ABUNDANT
MOISTURE WILL ALSO SUPPORT LOCALLY HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING ON EASTERN COLORADO BURN SCARS.
FURTHER WEST...LATEST NAM TRIES TO MOISTEN UP THE ATMOSPHERE
ACROSS WESTERN COLORADO THROUGH THE PERIOD AND IS INDICATING MUCH
MORE QPF ACROSS THE SOUTHWEST AND CENTRAL MTS THAN GFS AND
ECMWF...AND HAVE GONE WITH THE DRIER SOLUTIONS AT THIS TIME.

MONDAY-THURSDAY...A DRIER AND WARMER PATTERN LOOKS TO BE IN THE
OFFING WITH UPPER LEVEL RIDGING BUILDING INTO THE STATE MONDAY AND
THEN FLATTENS ACROSS THE AREA TUESDAY AND WEDNESDAY WITH MORE
ENERGY MOVING ACROSS THE NORTHERN TIER OF STATES. STILL LOOKS TO
BE ENOUGH MOISTURE FOR ISOLATED MORE HIGHER BASED AFTERNOON
SHOWERS AND THUNDERSTORMS MAINLY OVER AND NEAR THE HIGHER TERRAIN
THROUGH PERIOD. COULD SEE A DRYLINE DEVELOPING ACROSS THE FAR SE
PLAINS ON THURSDAY WITH INCREASING SOUTHWEST FLOW ALOFT AHEAD OF A
STRONGER SYSTEM DIGGING INTO THE GREAT BASIN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 328 PM MDT THU JUN 5 2014

SCATTERED THUNDERSTORMS WILL PUSH OFF THE MOUNTAINS AND MAY
AFFECT THE KCOS AND KPUB TAF SITES. WILL MAINTAIN A TEMPO -TSRA
FOR KCOS WHERE LIKELIHOOD IS GREATEST THAT TERMINAL MAY BE
IMPACTED. KPUB WILL REMAIN IN A VCTS FOR NOW. GUSTY WINDS AND HAIL
TO NEAR 1 INCH IN DIAMETER WILL BE POSSIBLE SHOULD THESE AREAS BE
IMPACTED BY A THUNDERSTORM THROUGH THIS EVENING. IFR TO MVFR
STRATUS WILL DEVELOP AND SPREAD WESTWARD INTO THE TERMINALS
OVERNIGHT. THESE CIGS WILL BREAK BY 16Z-17Z AND THE SOUTHEAST
PLAINS WILL SEE ANOTHER ROUND OF SCATTERED THUNDERSTORMS FRIDAY
AFTERNOON. THESE MAY BE MORE LIKELY TO AFFECT BOTH KCOS AND KPUB
TERMINALS THROUGH FRIDAY EVENING WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE. KALS WILL REMAIN VFR WITH SOME BREEZY SOUTHERLY
WINDS 15- 25 KTS THROUGH THE AFTERNOON. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...KT
Hazardous weather outlook, Jun 5, 11:35 AM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1135 AM MDT THU JUN 5 2014

COZ058>089-093>099-061745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1135 AM MDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST TO DEVELOP BY EARLY AFTERNOON OVER THE
EASTERN MOUNTAINS...AND THE PALMER DIVIDE REGION. HAIL UP TO
AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH ARE
EXPECTED INITIALLY AS STORMS DEVELOP. IN ADDITION...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE. ALTHOUGH THUNDERSTORMS ARE EXPECTED TO
BE FAIRLY ISOLATED INITIALLY...IF ONE OF THESE THUNDERSTORMS
MOVES OVER THE WALDO CANYON OR BLACK FOREST BURN SCARS...FLASH
FLOODING WILL BE POSSIBLE.

THE THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS AND ACROSS THE
REMAINDER OF THE SOUTHEAST PLAINS THROUGH THE LATE AFTERNOON AND
EVENING. AS THEY MOVE EAST OF THE I-25 CORRIDOR...THEY WILL
STRENGTHEN WITH A FEW STRONG TO SEVERE STORMS LIKELY. LARGE HAIL
UP TO 2 INCHES IN DIAMETER AND DAMAGING WIND GUSTS OVER 60 MPH
WILL BE POSSIBLE WITH THESE STORMS.

THUNDERSTORMS WILL COMBINE INTO A MESOSCALE CONVECTIVE SYSTEM BY
THIS EVENING AND MOVE ACROSS THE EASTERN PLAINS INTO WESTERN
KANSAS. DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE THE
PRIMARY THREATS. IN ADDITION...HIGH RESOLUTION MODELS ARE
INDICATING THE POTENTIAL FOR AN ISOLATED TORNADO WITH THE
MESOSCALE CONVECTIVE SYSTEM AS IT MOVES ACROSS THE EASTERN PLAINS
THIS EVENING. EXPECT THUNDERSTORM ACTIVITY TO EXIT EASTERN
COLORADO INTO WESTERN KANSAS BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE STORMS WILL BE LIKELY ACROSS THE I-25 CORRIDOR
AND SOUTHEAST PLAINS DURING THE AFTERNOON AND EVENING FRIDAY...
SATURDAY...AND SUNDAY. AT THIS TIME...THE MOST ACTIVE DAY APPEARS
TO BE FRIDAY. THE MAIN RISKS WILL BE LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL...ALTHOUGH A TORNADO OR TWO CANNOT BE
RULED OUT WHEN SUPERCELL STORMS DEVELOP.

FLASH FLOODING WILL ALSO BE A CONCERN...ESPECIALLY ACROSS URBAN
AREAS AND IN AND AROUND RECENT BURN SCARS...SUCH AS WALDO
CANYON...BLACK FOREST...ROYAL GORGE...AND EAST PEAK.

PLEASE PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND DEVELOPING
WEATHER CONDITIONS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE EASTERN PLAINS THIS AFTERNOON AND TONIGHT.

31/23

In the hours before

Special weather statement, Jun 5, 3:11 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT THU JUN 5 2014

COZ074-088-094-052145-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
311 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 345 PM MDT...

AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TRINIDAD...MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE...STARKVILLE...BONCARBO...MODEL AND HOEHNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3699 10461 3718 10479 3745 10426 3716 10404
TIME...MOT...LOC 2111Z 239DEG 35KT 3717 10451

MOORE
Special weather statement, Jun 5, 3:26 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT THU JUN 5 2014

COZ074-088-094-052200-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
326 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 400 PM MDT...

AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONCARBO...OR 8 MILES NORTHWEST OF
TRINIDAD...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TRINIDAD AROUND 335 PM MDT.
  HOEHNE AROUND 345 PM MDT.
  MODEL AROUND 355 PM MDT.
  TYRONE AROUND 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3708 10464 3727 10477 3760 10418 3736 10401
TIME...MOT...LOC 2125Z 241DEG 38KT 3724 10463

MOORE
Special weather statement, Jun 5, 3:57 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
357 PM MDT THU JUN 5 2014

COZ081-084-052230-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
357 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 430 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PALMER LAKE...OR 20 MILES NORTH OF COLORADO
SPRINGS...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONUMENT AROUND 405 PM MDT.
  GLENEAGLE AROUND 410 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3905 10458 3904 10521 3913 10521 3913 10457
TIME...MOT...LOC 2156Z 267DEG 26KT 3911 10494

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:25 PM MDTSpecial Weather StatementPUBElbert35 min
Jun 4, 11:06 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jun 5, 12:00 AM MDTSpecial Weather StatementPUBKiowa30 min
Jun 5, 12:11 AM MDTSevere Thunderstorm WarningPUBKiowa49 min
Jun 5, 12:33 AM MDTSevere Thunderstorm WarningPUBKiowa42 min
Jun 5, 3:11 PM MDTSpecial Weather StatementPUBLas Animas34 min
Jun 5, 3:26 PM MDTSpecial Weather StatementPUBLas Animas34 min
Jun 5, 3:57 PM MDTSpecial Weather StatementPUBDouglas33 min
Jun 5, 4:25 PM MDTSpecial Weather StatementPUBLas Animas35 min
Jun 5, 4:30 PM MDTSpecial Weather StatementPUBElbert30 min
Jun 5, 4:59 PM MDTSevere Thunderstorm WarningPUBLas Animas46 min
Jun 5, 5:42 PM MDTSevere Thunderstorm WarningPUBLas Animas48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.